Alert archive / North Carolina / Beach Hazards Statements in 2018
Beach Hazards Statement 22, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 7, 2018, 8:14 PM EDT. It took effect at Sep 8, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2018, 8:14 PM EDT (00:14 UTC)
- In effect from
- Sep 8, 2018, 8:00 AM EDT
- Expired
- Sep 8, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
915 WHUS42 KMHX 080014 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 814 PM EDT Fri Sep 7 2018 ...INCREASING LONG PERIOD SWELLS FROM DISTANT TROPICAL STORM FLORENCE WILL LEAD TO DANGEROUS RIP CURRENTS ON SATURDAY BETWEEN CAPE LOOKOUT AND CAPE HATTERAS... .Long period swells from Tropical Storm Florence will increase Saturday, and especially Saturday afternoon, leading to the development of dangerous rip currents for the beaches between Cape Lookout and Cape Hatteras. NCZ095-103-104-081215- /O.NEW.KMHX.BH.S.0022.180908T1200Z-180909T0000Z/ Carteret-Outer Banks Dare-Outer Banks Hyde- 814 PM EDT Fri Sep 7 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING FROM CAPE LOOKOUT TO CAPE HATTERAS... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect from 8 AM EDT Saturday through Saturday evening. * HAZARDS...High threat of rip currents. * LOCATIONS...Beaches between Cape Lookout and Cape Hatteras. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur just before 1 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
2 follow-up statements
045 WHUS42 KMHX 080824 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 424 AM EDT Sat Sep 8 2018 ...INCREASING LONG PERIOD SWELLS FROM DISTANT TROPICAL STORM FLORENCE WILL LEAD TO DANGEROUS RIP CURRENTS ON SATURDAY ALONG MOST OF THE OUTER BANKS... .Long period swells from Tropical Storm Florence will increase Saturday, and especially Saturday afternoon, leading to the development of dangerous rip currents for the beaches of the Outer Banks north of Cape Lookout. NCZ095-103-104-082030- /O.CON.KMHX.BH.S.0022.180908T1200Z-180909T0000Z/ Carteret-Outer Banks Dare-Outer Banks Hyde- 424 AM EDT Sat Sep 8 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * HAZARDS...High threat of rip currents. * LOCATIONS...Outer Banks beaches north of Cape Lookout. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur just before 1 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
678 WHUS42 KMHX 081435 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1035 AM EDT Sat Sep 8 2018 ...INCREASING LONG PERIOD SWELLS FROM DISTANT TROPICAL STORM FLORENCE WILL LEAD TO DANGEROUS RIP CURRENTS ON SATURDAY ALONG MOST OF THE OUTER BANKS... .Long period swells from Tropical Storm Florence will increase Saturday, and especially Saturday afternoon, leading to the development of dangerous rip currents for the beaches of the Outer Banks north of Cape Lookout. NCZ095-103-104-090000- /O.CON.KMHX.BH.S.0022.000000T0000Z-180909T0000Z/ Carteret-Outer Banks Dare-Outer Banks Hyde- 1035 AM EDT Sat Sep 8 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR BEACHES NORTH OF CAPE LOOKOUT... * HAZARDS...High threat of rip currents. * LOCATIONS...Outer Banks beaches north of Cape Lookout. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur just before 1 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 7, 6:32 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Sep 7, 6:32 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 632 PM EDT Fri Sep 7 2018 .SYNOPSIS... High pressure will remain over the region tonight. A cold front will drop into the area Saturday then lift back to the north as a warm front Sunday and Sunday night. Tropical cyclone Florence could approach portions of the United States east coast later next week, please follow the latest forecasts from the National Hurricane Center. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... As of 630 PM Fri...Kept isold pops deep inland next cpl hours then expect dry evening with poss some precip near coast late tonight. Prev disc...Isolated showers/thunderstorms have developed just inland along the coast this afternoon and should redevelop inland along the advancing westward moving gust front through late afternoon. Guidance continues to indicate that high pressure surface and aloft across the Mid Atlantic- Carolinas will weaken during the next 24 hours and allow a weak boundary to the north to drift south over the region during the weekend. Expect the isolated showers/storms to diminish with loss of heating this evening, though there could be an isolated shower or storm along the coast during the overnight hours due to proximity to warmer near shore waters. Overnight lows will be in the upper 60 to lower 70s inland and low to mid 70s coast. Some areas of patchy fog will again be possible late tonight. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... As of 330 PM Fri...Although the weak cold front will drift south into the area Sat the persistent upper ridging though weakened, will continue to suppress convection so will just indicate a slight chance for a mainly afternoon showers and storms. It will continue warm and humid with highs around 90. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... As of 330 PM Fri...Upper level ridging will generally persist over the area through early next week. At the surface, high pressure based over eastern Canada will ridge down the East Coast Saturday night, forcing a weak/shallow backdoor cold front into or through the area. While it is difficult to pin down how quickly the front will progress, scattered storms can be expected as there will be moisture/instability vicinity of the front, improved forcing along the front, and isentropic forcing north of the front as southerly 850 mb flow rides over the denser "cool" surface airmass. A cold air damming pattern will set up Sunday as the wedge of high pressure remains entrenched at the surface (especially for inland areas) and moist southerly low to mid level flow upglides over it. Given this set-up, Sunday morning may feature considerable coverage of stratus and fog north of the front. Additionally, scattered showers and some elevated convection will continue to plague the region through the day and into Sunday night. Instability will be modest, limiting the severe threat, but PW values near or over 2 inches will lead to the continued threat for some localized flooding issues. Eventually, stacked low pressure lifting across the Midwest early in the week will prompt the front to lift back to the north as a warm front Monday, entrenching our area withing a warm and humid airmass through midweek. Overall, a rather summerlike pattern is expected, with diurnally driven convection and highs near 90 away from the immediate coast each day. Tropical Cyclone Florence may approach the Southeast Coast Wednesday or Thursday. There is still considerable uncertainty in the track/intensity of this system so it is difficult to determine detailed impacts for our area this far out in time. Therefore, residents of Eastern NC should monitor forecasts from the NWS and review their hurricane preparedness plans. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... Short Term /through Saturday/... As of 630 PM Fri...Looking at VFR conditions through the evening, then periods of MVFR/IFR fog/stratus possible late as winds decouple and the atmosphere remains moist. Fog lifts rapidly Sat with mainly VFR conditions and only isolated showers/thunderstorms expected. Long Term /Saturday night through Wednesday/... As of 330 PM Fri..Significant ceiling and visibility issues are possible Saturday night and Sunday morning at all terminals as moist air overrides a shallow cooler surface airmass. VFR conditions will return during the day Sunday and prevail outside of scattered showers and thunderstorms through early next week. && .MARINE... Short Term /through Saturday/... As of 630 PM Fri..Decreased init seas slightly with mainly 2 feet at buoys...shld see more 3 to poss 4 footers late as longer period swells reach wtrs. Prev disc...High pressure will remain over the waters tonight with light winds. Some forerunner swell from Florence is expected to build seas to 2 to 4 ft overnight. Sat a weak front will drift south into the waters causing the flow to become light east 10 kt or less over the northern and central waters and SE 10 kt or less over the southern waters. Seas will continue 2-4 ft in easterly swell with some 3 to 5 ft seas over the outer waters in the afternoon. Long Term /Saturday night through Wednesday/... As of 330 PM Fri...Winds generally around 15 kt or less will persist through early next week, though direction will vary as a backdoor cold front moves across the waters Saturday night into early Sunday, then retreats back to the north Monday. The exception is marine areas north of Bodie Island Light, where northeast winds could reach into the 15 to 20 kt range Sunday evening and overnight as the gradient tightens while the cold front is reaching its furthest south terminus. Seas will be on the increase through the weekend as swell from distant Tropical Cyclone Florence continues over the nearshore waters. 6 ft (Small Craft Advisory threshold) seas are expected to begin north of Cape Lookout late Sunday, with continuously building seas through the entirety of the period as Florence continues to track toward the East Coast. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...JME NEAR TERM...RF/JME SHORT TERM...JME LONG TERM...JME/CB AVIATION...RF/CB MARINE...RF/JME/CB
Hazardous weather outlook, Sep 7, 8:07 PM EDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 807 PM EDT Fri Sep 7 2018 NCZ029-044>047-079>081-090>094-090015- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 807 PM EDT Fri Sep 7 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ104-090015- Outer Banks Hyde- 807 PM EDT Fri Sep 7 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. An enhanced rip current threat will continue through next week, with rough surf developing, due to increasing swells from distant Tropical Cyclone Florence. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-103-090015- Carteret-Outer Banks Dare- 807 PM EDT Fri Sep 7 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. An enhanced rip current threat will continue through next week, with rough surf developing, due to increasing swells from distant Tropical Cyclone Florence. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ098-090015- Onslow- 807 PM EDT Fri Sep 7 2018 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. An enhanced rip current threat will develop this weekend and continue through next week due to increasing swells from distant Tropical Cyclone Florence. Rough surf is also likely to develop early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.